I am getting over a serious illness. I had hemolytic anemia and had to be put on steroids for about 2 months. After the steroids were slowly reduced and stopped, I started having a fast heart rate. It stays between 100 and 112.
Should I go to the doctor for this or will it go away. I am really scared.
I would recommend that you see your doctor so that he/she can determine the reason for your heart rate remaining elevated. There are many reasons why our heart rate might be elevated. In your case, it may relate to anemia or as you say may be the body adjusting to having steroids withdrawn.
An ECG will confirm your heart rate. Blood tests will help in exploring your electrolyte balance (sodium, potassium, calcium, magnesium). If a persistent increase in heart rate is confirmed, an echocardiogram might be considered to ensure the heart structure and function is normal. Occasionally we need to use a heart rate monitor over 24-48 hours to properly measure the heart rate and whether it changes throughout the course of a day.
I can understand you being scared but don't let yourself be paralyzed by this fear - simply discussing your heart rate with your doctor and working out a plan to assess it (and treat if necessary) will help to reduce your stress.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.